Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 23, 2015, 12:41 PM CST for Crawford County, Lawrence County, Richland County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 12:41 PM CST (18:41 UTC)
- Expired
- Dec 23, 2015, 1:15 PM CST
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Crawford County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 61 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 12:42 PM CST | TSTM WND DMG | 2 Ese Parkersburg, IL | 7 TREES UPROOTED AND HOUSE SHIFTED WITH WINDOWS BLOWN OUT AT 6798 EAST WAYNE LANE IN SOUTHERN RICHLAND COUNTY. STORAGE SHED AND GRAIN BINS ALSO DAMAGED. |
| Dec 23, 1:06 PM CST | TSTM WND DMG | 3 E Lawrenceville, IL | 2 AMEREN POWER POLES SNAPPED OFF AT THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:13 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS53 KILX 231841
SVRILX
ILC033-101-159-231915-
/O.NEW.KILX.SV.W.0148.151223T1841Z-151223T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1241 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 115 PM CST
* AT 1241 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CLAREMONT TO ALBION...MOVING NORTHEAST AT 70
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
VINCENNES...LAWRENCEVILLE...SUMNER...PALESTINE...ST.
FRANCISVILLE...FLAT ROCK...PARKERSBURG...CLAREMONT...CALHOUN...
RUSSELLVILLE...NEW HEBRON...CHAUNCEY...BIRDS...MEROM...PETROLIA...
BILLETT...BERRYVILLE...HELENA...CRAWFORD COUNTY AIRPORT AND MOUNT
CARMEL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3871 8807 3908 8760 3906 8757 3900 8758
3899 8756 3899 8758 3896 8751 3890 8752
3889 8754 3886 8755 3879 8750 3877 8751
3874 8750 3869 8752 3864 8762 3859 8761
3859 8764 3857 8765 3857 8807
TIME...MOT...LOC 1841Z 226DEG 59KT 3870 8803 3838 8802
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
BARKER3 follow-up statements
762
WWUS53 KILX 231853
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1253 PM CST WED DEC 23 2015
ILC159-231902-
/O.CAN.KILX.SV.W.0148.000000T0000Z-151223T1915Z/
RICHLAND-
1253 PM CST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3884 8791 3908 8760 3906 8757 3899 8758
3895 8751 3890 8752 3889 8754 3886 8755
3879 8750 3869 8752 3866 8760 3864 8762
3859 8761 3859 8764 3857 8765 3857 8791
TIME...MOT...LOC 1852Z 226DEG 59KT 3882 8787 3850 8786
$$
ILC033-101-231915-
/O.CON.KILX.SV.W.0148.000000T0000Z-151223T1915Z/
CRAWFORD-LAWRENCE-
1253 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR SOUTHEASTERN CRAWFORD AND LAWRENCE COUNTIES...
AT 1252 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAUNCEY TO NEAR LANCASTER...MOVING NORTHEAST AT 70
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VINCENNES...LAWRENCEVILLE...SUMNER...PALESTINE...ST. FRANCISVILLE...
FLAT ROCK...RUSSELLVILLE...NEW HEBRON...CHAUNCEY...BIRDS...MEROM...
PETROLIA...BILLETT...HELENA...CRAWFORD COUNTY AIRPORT...MOUNT CARMEL
AIRPORT...PINKSTAFF...LAWRENCEVILLE AIRPORT AND RED HILLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3884 8791 3908 8760 3906 8757 3899 8758
3895 8751 3890 8752 3889 8754 3886 8755
3879 8750 3869 8752 3866 8760 3864 8762
3859 8761 3859 8764 3857 8765 3857 8791
TIME...MOT...LOC 1852Z 226DEG 59KT 3882 8787 3850 8786
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BARKER432
WWUS53 KILX 231902
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
102 PM CST WED DEC 23 2015
ILC033-101-231915-
/O.CON.KILX.SV.W.0148.000000T0000Z-151223T1915Z/
CRAWFORD-LAWRENCE-
102 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR SOUTHEASTERN CRAWFORD AND LAWRENCE COUNTIES...
AT 102 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FLAT ROCK TO NEAR ST. FRANCISVILLE...MOVING
NORTHEAST AT 75 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VINCENNES...LAWRENCEVILLE...SUMNER...PALESTINE...ST. FRANCISVILLE...
FLAT ROCK...RUSSELLVILLE...NEW HEBRON...CHAUNCEY...BIRDS...MEROM...
PETROLIA...BILLETT...HELENA...CRAWFORD COUNTY AIRPORT...MOUNT CARMEL
AIRPORT...PINKSTAFF...LAWRENCEVILLE AIRPORT AND RED HILLS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3884 8791 3908 8760 3906 8757 3899 8758
3895 8751 3890 8752 3889 8754 3886 8755
3879 8750 3869 8752 3866 8760 3864 8762
3859 8761 3859 8764 3857 8765 3857 8791
TIME...MOT...LOC 1902Z 230DEG 67KT 3891 8772 3859 8771
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BARKER877
WWUS53 KILX 231913
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
113 PM CST WED DEC 23 2015
ILC033-101-231922-
/O.EXP.KILX.SV.W.0148.000000T0000Z-151223T1915Z/
CRAWFORD-LAWRENCE-
113 PM CST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
LAWRENCE COUNTIES WILL EXPIRE AT 115 PM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3884 8791 3908 8760 3906 8757 3899 8758
3895 8751 3890 8752 3889 8754 3886 8755
3879 8750 3869 8752 3866 8760 3864 8762
3859 8761 3859 8764 3857 8765 3857 8791
TIME...MOT...LOC 1910Z 226DEG 59KT 3891 8772 3859 8771
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 11:58 AM CST, 43 minutes earlier.
Area forecast discussion, Dec 23, 11:58 AM CST, 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 1158 AM CST WED DEC 23 2015 .SHORT TERM...(Today) ISSUED AT 330 AM CST WED DEC 23 2015 09z/3am surface analysis shows a 986mb low over south-central Kansas with a warm front extending eastward across Missouri into southern Illinois. Southerly flow to the south of the front has resulted in temperatures steadily rising into the lower 60s across Kentucky and far southern Illinois...and well into the 50s further north across the KILX CWA. Due to low-level warm/moist advection, widespread fog has developed along/east of a Bloomington to Taylorville line. Do not think dense fog will be an issue however, as surface winds have been strong enough to provide enough mixing of the atmosphere to keep vsbys around 1 mile at the lowest. HRRR shows the fog persisting through early morning before gradually dissipating and pushing further north. Current water vapor imagery shows vigorous short-wave trough tracking across the Oklahoma/Texas panhandles, and this feature is already triggering widespread convection across eastern Oklahoma into Arkansas. 4km WRF-NMM has a very good handle on the convection and shows it tracking northeastward into central Illinois after 13/14z. Based on this forecast and current radar trends, have gone with categorical PoPs for showers/thunder this morning. This initial surge of convection will lift into northern Illinois toward midday, resulting in a lull in the precip across the KILX CWA by early afternoon. May even see a few breaks in the overcast as per the HRRR cloud height forecast. Big question then becomes how much convection will develop along an advancing cold front late this afternoon into the evening. Several models suggest much of central Illinois may only see scattered thunderstorms, with the more concentrated area of convection further south from the I-70 corridor southward into the Tennessee River Valley. Given robust instability characterized by SBCAPEs of 500-1000J/kg and strong 0-6km bulk shear of 70-80kt, have continued with categorical PoPs along/ahead of the front this afternoon. Have also mentioned severe, as latest Day 1 outlook from SPC now places the entire area under a Slight Risk. Aside from the storm chances, this will be a windy and extremely warm day. Southerly winds will gust to between 35 and 40 mph, helping push temperatures to near record levels in the middle to upper 60s. In fact, if a few breaks do indeed develop in the overcast, would not be surprised to see temps rise into the lower 70s in a few spots. .LONG TERM...(Tonight through Tuesday) ISSUED AT 330 AM CST WED DEC 23 2015 As deep low pressure tracks from eastern Iowa this evening to Lake Superior by midnight, impressive pressure rises will create very strong southwesterly winds across the area this evening behind the departing cold front. A Wind Advisory may need to be issued for areas north of the I-70 corridor, as gusts could exceed 40 mph. Will hold off on the advisory for now, waiting until the strong to potentially severe convection clears the area later today. Showers/storms will quickly exit into Indiana by midnight, with dry weather expected overnight. A lull in the action is still anticipated for Thursday into Friday, with slightly cooler high temperatures in the 40s and 50s. After that, a wet/unsettled weekend is on tap. 00z Dec 23 models are in relatively good agreement concerning the heavy rain set-up initially, with both the GFS and ECMWF showing widespread showers and even a few thunderstorms for Saturday/Saturday night. Latest GFS is beginning to look more like previous runs of the ECMWF, which shows a northern stream short-wave pushing the main baroclinic zone southward into the Ohio River Valley on Sunday. In fact, the latest ECMWF now shows the front south of the Ohio River and features dry weather across central Illinois Sunday afternoon and night. Am not ready to go quite that far yet, although the southward trend is definitely there. Have therefore lowered PoPs substantially across the northern half of the CWA Sunday/Sunday night and have pushed thunder mention further south out of the area. Closed upper low over the Desert Southwest will eventually eject northeastward, bringing higher PoPs back by Monday/Monday night. Rain chances will then finally decrease by Tuesday as the low lifts into the Great Lakes. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 1149 AM CST WED DEC 23 2015 Active convective weather with a complex weather system can be expected in central and eastern IL this afternoon through this evening. The majority of the area is in the warm sector of the storm system, so ceilings have come up considerably due to this and the high winds from the mixing of the lower atmosphere. Several rounds of showers/t-storms will impact central and eastern IL TAF sites through at least 20-21 UTC before the next round approaches/develops in the 21-03 UTC timeframe. Added a TEMPO group to not only highlight the MVFR visibility/ceilings from the moderate to heavy rain, but also wind gusts exceeding 40 kts from the strongest thunderstorms. Outside of the thunderstorms, VFR conditions are anticipated. However, an increasing pressure gradient this afternoon through the evening will result in south to southwest winds of 25-30 kts with gusts around 35 kts. The sky is expected to partially clear and wind settle down a bit after midnight local time. Increasing mid level clouds are anticipated by mid-morning Thursday, but conditions will be VFR. && .CLIMATE... ISSUED AT 458 AM CST WED DEC 23 2015 Record highs for today: Bloomington/Normal......... 63 in 1933 Champaign/Urbana........... 64 in 1933 Charleston/Mattoon......... 69 in 1933 Danville................... 65 in 1933 Decatur.................... 66 in 1933 Effingham.................. 68 in 1933 Jacksonville............... 70 in 1933 Lincoln.................... 65 in 1933 Olney...................... 67 in 1931 Peoria..................... 65 in 1933 Springfield................ 66 in 1933 && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Miller CLIMATE...Barnes
Hazardous weather outlook, Dec 23, 11:30 AM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CST WED DEC 23 2015 ILZ036-040-041-047-049-050-241200- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1130 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON... AHEAD OF A COLD FRONT MOVING INTO THE AREA. THERE IS THE POTENTIAL FOR THE STORMS TO CONTAIN DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO AROUND 35 MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ILLINOIS RIVER WILL REMAIN IN FLOOD INTO EARLY NEXT WEEK. AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 2 TO 4 INCHES OF RAINFALL FORECAST. THIS WILL LIKELY RESULT IN MORE WIDESPREAD RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...WITH THE MOST LIKELY TIME PERIOD BETWEEN 2 PM AND 6 PM. ILZ027>031-037-038-042>046-048-051>055-061-241200- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-KNOX-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 1130 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON AND EARLY EVENING...AHEAD OF A COLD FRONT MOVING INTO THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST FROM 35 TO 40 MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM FRIDAY NIGHT THROUGH MONDAY NIGHT.. AMOUNTS OF 3 TO 6 INCHES ARE LIKELY...WITH THE HEAVIER TOTALS SOUTH OF I-72. THIS WILL LIKELY RESULT IN THE DEVELOPMENT OF RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON THIS AFTERNOON THROUGH THIS EVENING. ACTIVATION FOR AREAS WEST OF I-55 IS MOST LIKELY THROUGH 6 PM. EAST OF I-55...ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. ILZ056-057-062-063-066>068-071>073-241200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 1130 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON AND EARLY EVENING...AHEAD OF A COLD FRONT MOVING INTO THE AREA. THERE IS AN ENHANCED RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO AROUND 35 MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MINOR FLOODING IS EXPECTED TO DEVELOP ALONG THE LITTLE WABASH RIVER NEAR CLAY CITY THURSDAY MORNING. AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 4 TO 6 INCHES OF RAINFALL FORECAST. THIS WILL LIKELY RESULT IN THE DEVELOPMENT OF MORE WIDESPREAD RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. GEELHART
In the hours before
Special weather statement, Dec 23, 11:15 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CST WED DEC 23 2015 ILZ057-062-063-067-068-071-072-231800- EDGAR-CLAY-CLARK-JASPER-CUMBERLAND-CRAWFORD-RICHLAND- 1115 AM CST WED DEC 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...JASPER... NORTHWESTERN RICHLAND...WESTERN CLARK...SOUTH CENTRAL EDGAR... SOUTHEASTERN CLAY AND SOUTHEASTERN CUMBERLAND COUNTIES UNTIL NOON CST... AT 1115 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF WHEELER TO NEAR SAILOR SPRINGS...AND MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEWTON...CASEY...OBLONG...MARTINSVILLE...CLAY CITY...STE. MARIE... WILLOW HILL...HIDALGO...WEST LIBERTY...HAZEL DELL...CLARKSVILLE... ANNAPOLIS...HARDINVILLE...BOGOTA...DUNDAS...HUNT CITY...ORANGE... STOY...YALE AND ROSE HILL. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 124 AND 139. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN ILLINOIS. LAT...LON 3962 8779 3890 8781 3866 8838 3903 8827 TIME...MOT...LOC 1715Z 214DEG 52KT 3902 8825 3879 8831 BARKER
Local storm report, Dec 23, 11:31 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND DMG SW OAKLEY 39.85N 88.82W
12/23/2015 MACON IL EMERGENCY MNGR
HOUSE SHINGLES BLOWN OFF TOW SHEDS BLOWN DOWN.
0958 AM TSTM WND DMG OAKLEY 39.85N 88.82W
12/23/2015 MACON IL BROADCAST MEDIA
ROOF PARTIALLY TORN OFF A CHURCH.
&&
OUSLEYLocal storm report, Dec 23, 11:32 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1132 AM CST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG FOOSLAND 40.35N 88.42W
12/23/2015 CHAMPAIGN IL COUNTY OFFICIAL
SIX POWER-LINE POLES DOWN
1004 AM TSTM WND DMG 2 N WELDON 40.16N 88.75W
12/23/2015 DE WITT IL BROADCAST MEDIA
GRAIN BIN THROWN INTO A FIELD.
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Dec 23, 12:07 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1207 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM TSTM WND DMG 5 NW SHELBYVILLE 39.46N 88.87W
12/23/2015 SHELBY IL EMERGENCY MNGR
SEVERAL SMALL TREE BLOWN OVER.
0950 AM TSTM WND DMG 3 S SHELBYVILLE 39.36N 88.80W
12/23/2015 SHELBY IL EMERGENCY MNGR
SHED BLOW DOWN.
1015 AM TSTM WND DMG 5 SW CADWELL 39.63N 88.60W
12/23/2015 MOULTRIE IL BROADCAST MEDIA
SEMI BLOWN OVER ON CADWELL ROAD BETWEEN SULLIVAN AND
CADWELL. REPORTED BY EMERGENCY MANAGER VIA NWS CHAT.
&&
OUSLEYLocal storm report, Dec 23, 12:11 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1211 PM CST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 2 N SULLIVAN 39.63N 88.60W
12/23/2015 MOULTRIE IL BROADCAST MEDIA
SEMI BLOWN OVER ON CADWELL ROAD BETWEEN
SULLIVAN AND CADWELL. REPORTED BY EMERGENCY
MANAGER VIA NWS CHAT.
0950 AM TSTM WND DMG 3 WNW CLARKSBURG 39.36N 88.80W
12/23/2015 SHELBY IL EMERGENCY MNGR
SHED BLOW DOWN.
0940 AM TSTM WND DMG WESTERVELT 39.46N 88.87W
12/23/2015 SHELBY IL EMERGENCY MNGR
SEVERAL SMALL TREE BLOWN OVER.
0958 AM TSTM WND DMG OAKLEY 39.85N 88.82W
12/23/2015 MACON IL BROADCAST MEDIA
ROOF PARTIALLY TORN OFF A CHURCH.
1035 AM TSTM WND DMG FOOSLAND 40.35N 88.42W
12/23/2015 CHAMPAIGN IL COUNTY OFFICIAL
SIX POWER-LINE POLES DOWN
1004 AM TSTM WND DMG 2 N WELDON 40.16N 88.75W
12/23/2015 DE WITT IL BROADCAST MEDIA
GRAIN BIN THROWN INTO A FIELD.
&&
NWS LINCOLN IL
IRIS SYSTEMLocal storm report, Dec 23, 12:19 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1219 PM CST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM HEAVY RAIN 2 NNW LONG CREEK 39.83N 88.87W
12/23/2015 M1.11 INCH MACON IL ASOS
ASOS STATION DECATUR AIRPORT /DEC/
1156 AM HEAVY RAIN 3 E BLOOMINGTON 40.48N 88.92W
12/23/2015 M1.08 INCH MCLEAN IL AWOS
AWOS STATION BLMGTN CTRL IL RGL AP /BMI/
&&
NWS LINCOLN IL
IRIS SYSTEMThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:04 AM CST | Special Weather Statement | ILX | McLean | 41 min |
| Dec 23, 9:16 AM CST | Special Weather Statement | ILX | Christian, Macon, Shelby | 29 min |
| Dec 23, 9:20 AM CST | Severe Thunderstorm Warning | ILX | McLean | 25 min |
| Dec 23, 9:31 AM CST | River Flood Warning | ILX | Clay, Richland | 12 days |
| Dec 23, 9:48 AM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Douglas, Macon, Moultrie, Piatt and 1 more | 27 min |
| Dec 23, 10:10 AM CST | Special Weather Statement | ILX | McLean | 35 min |
| Dec 23, 11:15 AM CST | Special Weather Statement | ILX | Jasper | 45 min |
| Dec 23, 11:44 AM CST | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 31 min |
| Dec 23, 11:59 AM CST | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 31 min |
| Dec 23, 2:10 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, DeWitt, Fulton, Knox and 16 more | 9 hr |
| Dec 23, 3:44 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 46 min |
| Dec 23, 4:16 PM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 29 min |
| Dec 23, 4:28 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 31 min |
| Dec 23, 5:08 PM CST | Tornado Warning | ILX | Knox | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.